Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 129, NWS Cleveland, OH

June 30, 2005Hancock County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 30, 2005, 9:07 PM EDT for Hancock County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2005, 9:07 PM EDT (01:07 UTC)
Expired
Jun 30, 2005, 9:46 PM EDT
In force
39 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 154 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 7:55 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 010107
SVRCLE
OHC063-010145-
/O.NEW.KCLE.SV.W.0129.050701T0107Z-050701T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
907 PM EDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST OHIO

* UNTIL 945 PM EDT

* AT 904 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
  PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.
   THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF RAWSON...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON...
  VANLUE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4097 8387 4104 8350 4103 8346 4099 8344
      4095 8345 4094 8348 4091 8348 4090 8352
      4082 8351 4082 8387

$$
2 follow-up statements
000 
WWUS51 KCLE 010129
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
929 PM EDT THU JUN 30 2005

OHC063-010145-
/O.CON.KCLE.SV.W.0129.000000T0000Z-050701T0145Z/
HANCOCK OH-
929 PM EDT THU JUN 30 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM EDT FOR
HANCOCK COUNTY...


AT 924 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTH OF RAWSON TO JENERA...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON...
  VANLUE...
  MOUNT BLANCHARD...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4097 8387 4104 8350 4103 8346 4099 8344
      4095 8345 4094 8348 4091 8348 4090 8352
      4082 8351 4082 8387

$$

THOMPSON
000 
WWUS51 KCLE 010146
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EDT THU JUN 30 2005

OHC063-010157-
/O.EXP.KCLE.SV.W.0129.000000T0000Z-050701T0145Z/
HANCOCK OH-
947 PM EDT THU JUN 30 2005


...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY WILL EXPIRE AT
945 PM EDT...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 4097 8387 4104 8350 4103 8346 4099 8344
      4095 8345 4094 8348 4091 8348 4090 8352
      4082 8351 4082 8387

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:35 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 30, 7:35 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
735 PM EDT THU JUN 30 2005

.AVIATION (00Z-00Z)...

THIS AFTERNOONS CONVECTION WAS OUT AHEAD OF THE COLD FRONT WHICH IS
STILL BACK IN WESTERN IN.  AREAS IN IND HAVE DESTABILIZED AGAIN AND
NEW THUNDERSTORMS HAVE DEVELOPED.  EXPECT A PERIOD OF THUNDERSTORMS
FOR WESTERN TAFS THIS EVENING.  THEN OVERNIGHT HAVE TEMPO GROUP FOR
REMAINDER OF SITES AS FRONT MAKES IS WAY EAST.  AFTER FRONTAL
PASSAGE UPPED WINDS AND INCLUDED GUSTS TO 25KT ON FRI.  MVFR VIS
OVERNIGHT WITH AMPLE LOW LEVEL MOISTURE...BUT NOT TOO LOW WITH WINDS
STAYING UP.  COOLER FRI.

&&

.SHORT TERM(TONIGHT-SATURDAY)...
COLD FRONT MOVEMENT THROUGH THE WARNING AREA WILL BE THE BIG CONCERN
OF THE CURRENT FORECAST PACKAGE.  CURRENTLY MCS MOVING THROUGH THE
FORECAST AREA AT A RAPID PACE.  THIS LINE WAS GENERATED BY THE
REMNANTS OF AN OLD CONVECTIVE SYSTEM THAT WAS GENERATED LAST
NIGHT.  SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING
OVER THE EAST SECTIONS OF THE CWA WITH THE CURRENT SYSTEM.  THE
ACTIVITY SHOULD BE MORE SCATTERED OVER THE WEST SINCE THUNDERSTORMS
HAVE ALREADY WORKED THIS AIR MASS.  THE CURRENT SURFACE ANALYSIS
SHOWS THE COLD FRONT STILL WELL TO THE WEST OVER IL.  THE AIR MASS
IN THIS AREA IS VERY UNSTABLE. CAPE VALUES OVR IL EXCEEDING 3000 IN
SOME AREAS.  WITH THIS IN MIND...I EXPECT THE DEVELOPMENT OF ANOTHER
SQUALL LINE TO THE WEST OF THE FORECAST AREA THIS EVENING AND
OVERNIGHT.  WE SHOULD SEE NUMEROUS SHOWERS AND THUNDERSTORMS
PARTICULARLY IN THE WEST.  GUIDANCE VALUES OVERNIGHT VARY FROM LOW
CHANCE FROM THE FWC TO LIKELY POPS FROM THE MAV AND MET GUIDANCE.  I
AM LEANING MORE TOWARDS THE LIKELY POPS FOR TONIGHT FOR THE CENTRAL
AND WESTERN SECTIONS OF THE AREA.  I WILL KEEP HIGH CHC POPS FOR ALL
OTHER AREAS.  FRIDAY MORNING IS TRICKY.  WHERE WILL THE FRONT BE AND
HOW FAR AHEAD OF THE FRONT WILL THE PCPN BE.  THE PCPN COULD BE WELL
AHEAD OF THE FRONT AND LEAVE MOST AREAS HIGH AND DRY ON FRIDAY.
HOWEVER...I AM NOT COMFORTABLE LEAVING OUT POPS BEFORE THE FRONT
PASSES THROUGH THE FORECAST AREA.  I WILL KEEP CHC POPS ALL AREAS
FRI MORNING AND BRINGING DRYING THROUGH THE DAY.  TEMPS WILL RUN
NEAR GUIDANCE VALUES SINCE THE NUMBERS ARE REASONABLE AND FAIRLY
CONSISTENT.
&&

.LONG TERM (SAT NIGHT THRU THU)...
DRY WEATHER WILL CONTINUE THROUGH THE EARLY PORTIONS OF THE EXTENDED
PERIODS.  HIGH PRESSURE WILL DOMINATE THE WEATHER SUNDAY AND
MONDAY.  A RETURN FLOW WILL SET UP ON THE BACK SIDE OF THE RIDGE ON
SUNDAY.  THIS WILL ALLOW THE TEMPS TO START TO CRAWL BACK INTO THE
80S.  BY MONDAY WE SHOULD HAVE ENOUGH WARM AIR ADVECTION TO LIFT
TEMPS BACK INTO THE MID 80S.  A COLD FRONT WILL DROP INTO THE
FORECAST AREA ON TUE.  THE TIMING OF THE FRONT IS NOT CERTAIN BUT IT
SHOULD IMPACT AT LEAST THE NORTHWEST SECTION OF THE AREA BY 00Z
WED.  I WL KEEP CHC POPS ALL LOCATIONS FOR TUE BUT THE BEST THREAT
WILL BE IN THE NW.  THE GFS SHOWS THE FRONT BOUNDARY STALLING OVER
THE CENTRAL SECTIONS OF OHIO ON WED.  A WAVE DEVELOPS ON THE FRONT
AND MOVES EASTWARD.  IF THIS SCENARIO PLAYS OUT NUMEROUS SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED ON WED.  A SECOND WAVE MAY DEVELOP ON
THE FRONT AS EARLY AS THU.  THESE WEAK WAVES ARE DIFFICULT FOR THE
MODELS TO HANDLE...LET ALONE ON DAY 6 AND 7.  I WILL KEEP CHC POPS
FOR THE FORECAST AREA AT THIS TIME.  WE WILL CONTINUE TO MONITOR THE
TRENDS OF THE EXTENDED MODELS TO DETERMINE IF THE FRONTAL LOCATIONS
AND THE DEVELOPMENT OF SURFACE WAVES IS CONSISTENT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...GTG
LONG TERM...GTG
AVIATION...OUDEMAN
Hazardous weather outlook, Jun 30, 5:24 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
524 AM EDT THU JUN 30 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011100-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
524 AM EDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

A COLD FRONT OVER THE UPPER MIDWEST WILL MOVE THROUGH THE AREA LATE
TONIGHT INTO FRIDAY. AHEAD OF THE FRONT...SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS MUCH OF NORTHERN OHIO LATE THIS AFTERNOON AND
TONIGHT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IN THE TOLEDO AND
FINDLAY AREAS IS LATE THIS AFTERNOON AND THIS EVENING...WHILE THE
BEST CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF
NORTHERN OHIO IS TONIGHT INTO FRIDAY MORNING. THE STORM PREDICTION
CENTER HAS PLACED MOST OF OHIO UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS. ANY SEVERE THUNDERSTORM WILL HAVE HAIL OF AT LEAST
THREE QUARTERS OF AN INCH AND WINDS 58 MPH OR GREATER.

.DAYS TWO THROUGH SEVEN...

THE STORM PREDICTION CENTER HAS PLACED EXTREME EASTERN OHIO AND
EXTREME NORTHWEST PENNSYLVANIA UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ON FRIDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS ON
FRIDAY WILL BE EAST OF AKRON AND CLEVELAND...AND MAINLY IN THE
MORNING AND EARLY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

MRD

In the hours before

Local storm report, Jun 30, 5:34 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
534 PM EDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     TOLEDO                  41.66N 83.58W
06/30/2005                   LUCAS              OH   LAW ENFORCEMENT

            NUMEROUS LARGE LIMBS DOWN COUNTYWIDE.

1215 PM     TSTM WND DMG     BOWLING GREEN           41.38N 83.65W
06/30/2005                   WOOD               OH   LAW ENFORCEMENT

            FEW TREES DOWN.

1230 PM     TSTM WND DMG     7 NE BOWLING GREEN      41.45N 83.55W
06/30/2005                   WOOD               OH   LAW ENFORCEMENT

            TREES DOWN ON POWERLINES.

1245 PM     TSTM WND DMG     5 SE WOODVILLE          41.40N 83.29W
06/30/2005                   SANDUSKY           OH   PUBLIC

            FEW TREES DOWN.

1245 PM     HAIL             7 E FOSTORIA            41.16N 83.28W
06/30/2005  0.75 INCH        SENECA             OH   PUBLIC

1253 PM     TSTM WND DMG     PORT CLINTON            41.51N 82.94W
06/30/2005                   OTTAWA             OH   PUBLIC

            FEW LARGE LIMBS DOWN IN PORT CLINTON. ONE TREE DOWN IN
            MARTIN REPORTED BY EMA.

1258 PM     TSTM WND DMG     GREEN SPRINGS           41.26N 83.05W
06/30/2005                   SANDUSKY           OH   TRAINED SPOTTER

            MANY 9-10 INCH DIAMETER LIMBS DOWN.

0125 PM     TSTM WND DMG     NORWALK                 41.24N 82.61W
06/30/2005                   HURON              OH   TRAINED SPOTTER

            60 MPH WINDS WITH TREES AND POWERLINES DOWN.

0125 PM     TSTM WND DMG     MARION                  40.58N 83.13W
06/30/2005                   MARION             OH   FIRE DEPT/RESCUE

            NUMEROUS TREES AND LARGE LIMBS DOWN. RAILROAD GATE
            CROSSING BAR ALSO BROKEN DUE TO THE WIND.

0133 PM     TSTM WND GST     11 E HURON              41.40N 82.35W
06/30/2005  62 MPH           ERIE               OH   TRAINED SPOTTER

0145 PM     TSTM WND DMG     WARRENSVILLE HEIGHTS    41.44N 81.52W
06/30/2005                   CUYAHOGA           OH   BROADCAST MEDIA

            TREES DOWN.

0148 PM     TSTM WND GST     AVON                    41.45N 82.02W
06/30/2005  63 MPH           LORAIN             OH   LAW ENFORCEMENT

0150 PM     TSTM WND DMG     9 N MOUNT GILEAD        40.68N 82.84W
06/30/2005                   MORROW             OH   LAW ENFORCEMENT

            SEVERAL TREES AND LARGE LIMBS DOWN 5 E OF IBERIA.

0220 PM     TSTM WND DMG     MEDINA                  41.14N 81.87W
06/30/2005                   MEDINA             OH   BROADCAST MEDIA

            TREES DOWN.

0245 PM     TSTM WND DMG     GREEN                   40.95N 81.49W
06/30/2005                   SUMMIT             OH   LAW ENFORCEMENT

            COUPLE OF TREES DOWN.

&&

OUDEMAN
Local storm report, Jun 30, 7:17 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     2 S PERRYSVILLE         40.63N 82.31W
06/30/2005                   ASHLAND            OH   PUBLIC

            FEW LARGE LIMBS DOWN.

0235 PM     TSTM WND DMG     MOUNT VERNON            40.39N 82.48W
06/30/2005                   KNOX               OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN COUNTYWIDE.

0335 PM     TSTM WND DMG     10 SE RAVENNA           41.06N 81.11W
06/30/2005                   PORTAGE            OH   PUBLIC

            2 TREES DOWN IN ATWATER.

0340 PM     TSTM WND DMG     NORTH BLOOMFIELD        41.44N 80.89W
06/30/2005                   TRUMBULL           OH   PUBLIC

            FEW LARGE LIMBS DOWN.

&&

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:53 PM EDTSevere Thunderstorm WarningCLELucas52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.